Ohio, 2001

Damaging Winds in Ohio, June 12, 2001

June 12, 2001 · NWS PBZ · 3 events in 3 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 12, 3:54 PM EST, 51 minutes earlier.

Area forecast discussion, Jun 12, 3:54 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT TUE JUN 12 2001

UPDATING FOR WATCH.

FCSTID = 22

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
PAZ014...PAZ020>023...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZON&ES
WVZ001>004...WVZ012...WVZ021>022.

In the hours before

Special weather statement, Jun 12, 3:45 PM EST, 1 hour before
OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029>032-WVZ001>004-
012-021-022-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT TUE JUN 12 2001

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       ARMSTRONG       BEAVER          BUTLER
  FAYETTE         GREENE          INDIANA         WASHINGTON
  WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          HANCOCK         MARION          MARSHALL
  MONONGALIA      OHIO            WETZEL

IN OHIO...

  BELMONT         CARROLL         COLUMBIANA      COSHOCTON
  GUERNSEY        HARRISON        JEFFERSON       MONROE
  MUSKINGUM       NOBLE           TUSCARAWAS

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE. IF THUNDERSTORMS DO BECOME SEVERE...WARNINGS WILL BE
ISSUED.

The radar

The Cleveland radar (KCLE), 109 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscarawas

When
June 12, 4:45 PM EST
Where
Tuscarawas County, 5 mi S of Sugar Creek
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
40.450, -81.617

Thunderstorm winds downed several trees and power lines.

Thunderstorm Wind, Coshocton

When
June 12, 5:02 PM EST
Where
Coshocton County, New Guilford
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.283, -82.167

Thunderstorm winds downed several large trees.

Thunderstorm Wind, Noble

When
June 12, 7:10 PM EST
Where
Noble County, 7 mi S of Caldwell
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
39.650, -81.517

Thunderstorm winds downed several trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251587, 5251588, 5251589.